Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 42, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 26, 2011, 3:28 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 3:28 PM EDT (19:28 UTC)
- Expired
- Apr 27, 2011, 4:33 AM EDT
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
975 WHUS73 KAPX 261928 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 328 PM EDT TUE APR 26 2011 LHZ345-347-348-270300- /O.CAN.KAPX.GL.W.0052.000000T0000Z-110426T2100Z/ /O.NEW.KAPX.SC.Y.0042.110426T1928Z-110427T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 328 PM EDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-270000- /O.CAN.KAPX.GL.W.0052.000000T0000Z-110426T2100Z/ /O.NEW.KAPX.SC.Y.0042.110426T1928Z-110427T0000Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 328 PM EDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-LMZ323-344>346-262030- /O.CAN.KAPX.GL.W.0052.000000T0000Z-110426T2100Z/ STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 328 PM EDT TUE APR 26 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WARNING. $$ LHZ346-LMZ341-LSZ321-322-270000- /O.CON.KAPX.GL.W.0052.000000T0000Z-110427T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 328 PM EDT TUE APR 26 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
217 WHUS73 KAPX 270001 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 801 PM EDT TUE APR 26 2011 LHZ346-LSZ321-322-270815- /O.CAN.KAPX.GL.W.0052.000000T0000Z-110427T0000Z/ /O.EXA.KAPX.SC.Y.0042.000000T0000Z-110427T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 801 PM EDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-270300- /O.CAN.KAPX.GL.W.0052.000000T0000Z-110427T0000Z/ /O.EXB.KAPX.SC.Y.0042.000000T0000Z-110427T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 801 PM EDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-270300- /O.EXT.KAPX.SC.Y.0042.000000T0000Z-110427T0300Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 801 PM EDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-347-348-270815- /O.CON.KAPX.SC.Y.0042.000000T0000Z-110427T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 801 PM EDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
334 WHUS73 KAPX 270404 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1204 AM EDT WED APR 27 2011 LHZ345>348-LSZ321-322-270900- /O.CON.KAPX.SC.Y.0042.000000T0000Z-110427T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1204 AM EDT WED APR 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
051 WHUS73 KAPX 270833 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 433 AM EDT WED APR 27 2011 LHZ345>348-LSZ321-322-270945- /O.CAN.KAPX.SC.Y.0042.000000T0000Z-110427T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 433 AM EDT WED APR 27 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 1:22 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 26, 1:22 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
122 PM EDT TUE APR 26 2011
.SYNOPSIS.../ISSUED AT 310 AM/
THE FIRST IN A SERIES OF LOW PRESSURE SYSTEMS...WILL MOVE INTO THE
GREAT LAKES TODAY...BRINGING RAIN AND A FEW THUNDERSTORMS TO THE
REGION. ADDITIONAL STORM SYSTEMS...WILL BRING MORE RAIN WEDNESDAY
AND THURSDAY...WITH LOCALLY HEAVY RAINFALL AMOUNTS POSSIBLE.
&&
.SHORT TERM.../ISSUED AT 1019 AM/...THIS AFTERNOON
GIST OF GOING FORECAST LOOKS TO BE IN GOOD SHAPE...WITH MAIN CONCERN
BEING PRECIP EVOLUTION INTO THE AFTERNOON...ALONG WITH CHANCES FOR
CONVECTION. MID MORNING QUICK ANALYSIS PLACES A 991MB SURFACE
CYCLONE OVER EASTERN IOWA...WITH ATTENDANT WARM FRONT SNAKED
EASTWARD THROUGH SOUTHERN LOWER MICHIGAN. MEANWHILE...PRONOUNCED
ELEVATED WARM FRONT LIES ACROSS A SIMILAR AREA...WITH STRONG/DEEP
LAYER WARM ADVECTION ASCENT (50+ KNOTS PERPENDICULAR TO THE
ISENTROPIC PRESSURE SURFACES) OVER THIS BOUNDARY HELPING FUEL A
LARGE AREA OF LIGHT TO MODERATE RAIN ACROSS NORTHERN MICHIGAN.
CERTAINLY HELPING MATTERS IS A POOL OF VERY DEEP MOISTURE (PWATS IN
EXCESS OF 150% OF NORMAL) IN PLACE ALL THROUGHOUT THE MIDWEST/LOWER
GREAT LAKES. MEANWHILE...PRECIP HAS REALLY STRUGGLED TO OVERCOME
AMBIENT SUB-10KFT DRY AIRMASS IN PLACE NORTH OF THE BRIDGE...THOUGH
STARTING TO SEE SOME LOWERING CEILINGS AROUND KINROSS INDICATIVE
THAT TOP DOWN SATURATION IS FINALLY UNDERWAY.
PER RADAR EXTRAPOLATION AND ISENTROPIC ANALYSIS...EXPECT WIDESPREAD
SYNOPTIC RAIN SHIELD WILL CONTINUE LIFTING NORTH THROUGH THE CWA
INTO THE EARLY/MID AFTERNOON...INCREASINGLY CUT OFF FROM SOUTH TO
NORTH AS NOTABLE DRY SLOT PUNCHES INTO THE REGION. HOWEVER...
INTRODUCTION OF WARMING/MOISTENING DOWN LOW AS ELEVATED WARM FRONT
LIFTS NORTH TO A POSITION NEAR THE STRAITS BY 00Z SHOULD ACT TO
DECREASE STABILITY WITH TIME...WITH FORECAST RAOBS INDICATIVE OF
INCREASING CONVECTIVE POTENTIAL FROM 18Z ONWARD WITH ELEVATED CAPE
VALUES CLIMBING TOWARD 500J/KG. ALSO HELPING WILL BE APPROACH OF
SURFACE WARM FRONT...EXPECTED TO MIX NORTH WITH TIME TO A POSITION
NEAR M-55 BY EARLY EVENING...PERHAPS EVEN HELPING ADD SOME DEGREE OF
SURFACE BASED COMPONENT TO CONVECTION DOWN THAT WAY. WHILE
CONFIDENCE NOT OVERLY HIGH...WILL HAVE TO WATCH THAT AREA CLOSELY
FOR A SNEAKY SEVERE POTENTIAL INTO THE LATE AFTERNOON GIVEN STRONG
DEEP SHEAR IN PLACE (GREATER THAN 50 KNOTS). OTHERWISE...WILL KEEP A
CATEGORICAL MENTION FOR SHOWERS/ISOLATED THUNDER ALL OTHER SPOTS
THROUGH 00Z AS DO ANTICIPATE AT LEAST PERIODIC RAIN OCCURRING JUST
ABOUT EVERYWHERE ONCE SHOWERS REDEVELOP. AFTERNOON HIGHS VERY TRICKY
GIVEN SETUP...BUT WILL LOWER NUMBERS SIGNIFICANTLY M-32 ON NORTH
(MID 40S OR SO) WHERE LOW CLOUDS/PRECIP SHOULD EASILY HOLD READINGS
DOWN THROUGH THE DAY...BUT WILL KEEP WARMER READINGS DOWN TOWARD
M-55 PER DISCUSSION ON WARM FRONT PLACEMENT ABOVE. IN FACT...NOT
ENTIRELY IMPOSSIBLE FOR SOME SPOTS DOWN THAT WAY TO CLIMB ABOVE 60
SHOULD SOME BREAKS IN CLOUD COVER DEVELOP AFTER 21Z.
LAWRENCE
&&
.LONG TERM.../ISSUED AT 310 AM/...TONIGHT AND BEYOND
WISCONSIN SURFACE LOW WILL STALL AND EVENTUALLY FILL TONIGHT AND
WEDNESDAY MORNING AS ANOTHER SURFACE LOW DEVELOPS OVER THE SRN
PLAINS AND SHOOTS NE INTO LWR MICHIGAN WEDNESDAY AFTERNOON AND
EVENING. THIS SECOND LOW WILL TAKE A SIMILAR BUT SLIGHTLY FURTHER
EAST TRACK AS THE INITIAL LOW. HOWEVER...THIS FURTHER EAST TRACK
WILL KEEP OUR CWA ON THE BACK SIDE OF THE SURFACE LOW CENTER AS IT
TRACKS THRU THE SAGINAW BAY AREA. WIDESPREAD SHOWERS WILL
TEMPORARILY DIMINISH TO SCATTERED SHOWERS TONIGHT INTO WEDNESDAY
MORNING BETWEEN THE TWO SYSTEMS...AND ANY CHANCE OF THUNDER WILL END
BY LATE THIS EVENING AS BOTH INSTABILITY AXIS AND 850 MB THETA E
RIDGE SHIFTS EAST OF OUR CWA. LOW TEMPS TONIGHT WILL COOL BACK INTO
THE LOW TO MID 40S.
WIDESPREAD RAIN WILL AGAIN DEVELOP FROM SOUTH TO NORTH ACROSS OUR
CWA WEDNESDAY AFTERNOON AND NIGHT WITH THE ARRIVAL OF THE SECOND
SURFACE LOW CENTER. CHANCES OF THUNDER WILL BE NIL WITH THE LOW
CENTER TRACKING JUST EAST OF OUR CWA. HIGH TEMPS ON WEDNESDAY WILL
BE MAINLY IN THE 50S...WITH OVERNIGHT LOWS IN THE UPPER 30S AND
LOWER 40S.
YET ANOTHER LOW WILL DEVELOP WELL SOUTH OF MICHIGAN ALONG THIS
FRONT...TAKING A SIMILAR BUT EVEN FURTHER EAST TRACK THRU THE THUMB
OF MICHIGAN VERY LATE WEDNESDAY NIGHT INTO THURSDAY. AS A RESULT...
RAIN WILL CONTINUE INTO THURSDAY...FINALLY DIMINISHING AND COMING TO
AN END THURSDAY NIGHT AS THE FINAL LOW DEPARTING TO THE NE.
GENERALLY DRY WX IS THEN EXPECTED AS WE HEAD INTO THE WEEKEND AS
HIGH PRESSURE BUILDS INTO THE WRN GREAT LAKES.
&&
.MARINE.../ISSUED AT 1129 AM/
UPDATE: HAVE UPGRADED TO GALE WARNINGS ALL NEARSHORE WATERS THROUGH
LATE AFTERNOON/EARLY EVENING GIVEN VERY STRONG FLOW JUST OFF THE
DECK MIXING DOWN DESPITE OVERALL FAIRLY NEUTRAL TO STABLE
ENVIRONMENT. WINDS SHOULD SUBSIDE QUICKLY FROM SOUTH TO NORTH AS AN
ELEVATED WARM FRONT LIFTS NORTHWARD WITH TIME AND THE FLOW ALOFT
WEAKENS CONSIDERABLY.
LAWRENCE
PREVIOUS DISCUSSION:
THE FIRST IN A SERIES OF LOW PRESSURE SYSTEMS WILL LIFT INTO THE
WESTERN GREAT LAKES TODAY AND TONIGHT...WHILE HIGH PRESSURE TRIES TO
HOLD AROUND HUDSON BAY. THIS WILL TIGHTEN THE PRESSURE GRADIENT AND
RESULT IN INCREASED EAST WINDS. THE STABILITY OVER THE LAKES WILL BE
RELATIVELY HIGH...BUT WITH 950MB WINDS RAMPING UP TO 35 TO 45
KNOTS...AT LEAST SMALL CRAFTS LOOK LIKE A GOOD BET. THIS IS
ESPECIALLY TRUE THROUGH THE STRAITS AND THE SHORE OF MACKINAC
COUNTY...DUE TO COASTAL CONVERGENCE AND FUNNELING. THE GRADIENT
LOOSENS UP TUESDAY NIGHT INTO WEDNESDAY AND WINDS WILL DROP OFF.
SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL NEARSHORE ZONES.
SMD
&&
.AVIATION.../ISSUED AT 122 PM/...VALID FOR 18Z TAFS
A LARGE AREA OF RAIN WILL EXIT NORTH OF THE TAF SITES INTO EARLY
AFTERNOON...LEAVING LOWERING CEILINGS/VISIBILITIES FOR PLN/APN AS
A WARM FRONT APPROACHES...WHILE CEILINGS LIKELY TRY TO LIFT FOR A
TIME AROUND TVC AS THE FRONT PASSES. REDEVELOPMENT OF SHOWERS AND
ISOLATED THUNDERSTORMS IS EXPECTED THROUGH THE AFTERNOON...ENDING
QUICKLY THIS EVENING AS DRIVING UPPER LEVEL WAVE DEPARTS. COULD
SEE A PERIOD OF DENSE FOG AROUND PLN/APN INTO THE NIGHT AS THE
WARM FRONT GETS STUCK NEAR THE STRAITS...WITH WIDESPREAD IFR TO
LOW END MVFR CONDITIONS EXPECTED ELSEWHERE AS MOISTURE BECOMES
STUCK BENEATH A LOWERING INVERSION. ADDITIONAL AXIS OF RAIN SHOULD
BE APPROACHING THE TERMINAL SITES TOWARD THE END OF THE TAF PERIOD.
LAWRENCE
&&
.HYDROLOGY.../ISSUED AT 1014 PM/
PERIODS OF SHOWERS AND SOME THUNDERSTORMS WILL MOVE THROUGH NORTHERN
LOWER AND EASTERN UPPER MICHIGAN OVER THE NEXT COUPLE OF DAYS. AT
THIS TIME...A WIDESPREAD 1 TO 3 INCHES OF RAINFALL IS ANTICIPATED
DURING THIS TIME...WHICH MAY LEAD TO LOCALIZED FLOODING ON AREA
RIVERS AND STREAMS STARTING AROUND MIDWEEK. LATEST NCRFC FORECAST
FOR THE RIFLE RIVER NEAR STERLING PUSHES THE RIVER LEVEL AT THAT
GAGE SITE TO JUST ABOVE FLOOD STAGE ON WEDNESDAY...ASSUMING OVER
AN INCH OF RAINFALL ACROSS THAT BASIN OVER THE NEXT 24 HOURS.
IN ADDITION...TOTAL RAINFALL AMOUNTS IN EXCESS OF 3 INCHES THROUGH
THURSDAY COULD PUSH OTHER RIVER FORECAST POINTS IN THE FORECAST
AREA TO AT OR ABOVE FLOOD STAGE.
OBVIOUSLY...FLOODING POTENTIAL WILL DEPEND ON HOW MUCH RAIN WE
ACTUALLY GET. WILL NOT ISSUE ANY WATCHES JUST YET AND SEE HOW
TONIGHTS RAINFALL PANS OUT. BUT WILL ISSUE A HYDROLOGIC STATEMENT
TO COVER LATEST POINT FORECAST FOR THE RIFLE RIVER.
ADAM
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LHZ346.
GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-347>349.
LM...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ341.
GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ323-342-
344>346.
LS...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LSZ321-322.
&&Hazardous weather outlook, Apr 26, 3:00 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 300 PM EDT TUE APR 26 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 271200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 300 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTHERN LOWER MICHIGAN THROUGH MID EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 5 PM AND 10 PM...MAINLY SOUTH AND EAST OF A LINE FROM HARRISVILLE TO HOUGHTON LAKE. THE MAIN THREATS WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES. GALE FORCE WINDS GUSTS ARE EXPECTED ON ALL NEARSHORE WATERS OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY FOR MUCH OF NORTHERN MICHIGAN. IN ADDITION...PERIODS OF HEAVY RAINFALL TODAY THROUGH THURSDAY WILL RESULT IN MANY AREA RIVERS AND STREAM EXPERIENCING WATER LEVEL RISES. LOCALIZED AREAS MAY RECEIVE MORE SIGNIFICANT RAINFALL... RESULTING IN THE POTENTIAL FOR RIVER AND LOWLAND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OVER THE NEXT FEW DAYS. LAWRENCE
In the hours before
Local storm report, Apr 26, 2:33 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
233 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 9 SSW GAYLORD 44.91N 84.74W
04/26/2011 M1.10 INCH OTSEGO MI OFFICIAL NWS OBS
12 HR TOTAL THRU 2 PM AT NWS OFFICE.
0202 PM HEAVY RAIN 6 W WILBER 44.39N 83.60W
04/26/2011 M1.14 INCH IOSCO MI PARK/FOREST SRVC
12 HR TOTAL THRU 2 PM.
0212 PM HEAVY RAIN 4 N GRAYLING 44.72N 84.71W
04/26/2011 M1.05 INCH CRAWFORD MI PARK/FOREST SRVC
12 HR TOTAL THRU 2 PM.
0227 PM HEAVY RAIN 2 SW MCBAIN 44.17N 85.24W
04/26/2011 M1.19 INCH MISSAUKEE MI TRAINED SPOTTER
12 HR TOTAL THRU 230 PM.
&&
JHLocal storm report, Apr 26, 2:40 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
240 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN LUPTON 44.43N 84.02W
04/26/2011 M1.00 INCH OGEMAW MI TRAINED SPOTTER
12 HR TOTAL THRU 230 PM.
&&
JHLocal storm report, Apr 26, 2:59 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
259 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HEAVY RAIN 1 W OSSINEKE 44.91N 83.45W
04/26/2011 M1.54 INCH ALPENA MI TRAINED SPOTTER
12 HR TOTAL THRU 3 PM.
&&
JHThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:28 AM EDT | River Flood Warning | APX | Arenac | 4 days |
| Apr 26, 11:25 AM EDT | Gale Warning | APX | 9 hr | |
| Apr 26, 6:01 PM EDT | Severe Thunderstorm Warning | APX | Arenac | 44 min |
| Apr 26, 6:33 PM EDT | Severe Thunderstorm Warning | APX | Iosco | 6 min |
| Apr 26, 7:07 PM EDT | Special Marine Warning | APX | 41 min |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.